Skip to content

USMLERx Step 1 Qmax Challenge #1497

September 6, 2012

Check out today’s Step 1 Qmax Question Challenge.

Know the answer? Post it below! Don’t forget to check back tomorrow for an update with the correct answer and explanation.

A 54-year-old woman presents to the emergency department because of severe pain between her shoulder blades of 6 minutes’ duration. She states that she vomited on the way to the hospital. Her hands are clammy and she appears very anxious. An ECG from triage is shown in the image. The patient is given a medication that rapidly relieves her pain.

What is the mechanism of action of this medication?

A. Suppression of prostaglandin and thromboxane production
B. Inhibition of the sodium/potassium adenosinetriphosphatase pump and increase in the atrioventricular node refractory period
C. Venodilation and coronary artery vasodilation
D. Inhibition of transmembrane influx of calcium ions into myocardial cells
E. Inhibition of angiotensin-converting enzyme
F. Inhibition of active chloride reabsorption at the early distal tubule via the sodium-chloride co-transporter

Source: http://firstaidteam.com/

2 Comments leave one →
  1. arjeet chaudhuri permalink
    October 7, 2012 5:40 am

    answer is C

  2. Mohamedelfatih permalink
    February 28, 2013 6:32 am

    It is C

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: